Alert archive / Wisconsin / High Wind Warnings in 2026

High Wind Warning 1, NWS Milwaukee, WI

March 12, 202620 counties in Wisconsin

NWS Milwaukee, WI issued this high wind warning at Mar 12, 2026, 12:57 PM CDT for 20 counties in Wisconsin. It took effect at Mar 12, 2026, 10:00 PM CDT. It was in force for 18 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 12, 2026, 12:57 PM CDT (17:57 UTC)
In effect from
Mar 12, 2026, 10:00 PM CDT
Expired
Mar 13, 2026, 4:00 PM CDT
In force
18 hr
Issued by
NWS Milwaukee, WI

Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 13, 8:00 AM CDTNON-TSTM WND DMG2 Ssw Shorewood Hills, WIDelayed report of a tree on a home with damage on the 5300 block of Milward Dr.
Mar 13, 12:15 PM CDTNON-TSTM WND DMG5 N Watertown, WIDelayed report of a snapped large pine tree.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.0 hours before the alert went out and 336 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2026-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2026-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1551 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

286 
WWUS73 KMKX 121757
NPWMKX

URGENT - WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
1257 PM CDT Thu Mar 12 2026

WIZ046-047-051-052-056>060-062>072-130200-
/O.UPG.KMKX.WI.Y.0003.260313T0500Z-260313T2300Z/
/O.NEW.KMKX.HW.W.0001.260313T0900Z-260313T2100Z/
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
Including the cities of Barneveld, Berlin, Montello, Sheboygan
Falls, Brookfield, Cedarburg, Baraboo, Muskego, Westfield,
Shullsburg, Germantown, Plymouth, Blanchardville, Racine, Waupun,
Lodi, Brodhead, Columbus, Monroe, East Troy, Watertown, Belmont,
Hartford, Lake Geneva, Madison, Oostburg, Menomonee Falls,
Beloit, Mequon, Delavan, Benton, Elkhorn, Endeavor, Mayville,
Jefferson, New Berlin, Grafton, Markesan, Lake Wisconsin, Oxford,
Howards Grove, Reedsburg, Beaver Dam, Mineral Point, Darlington,
Princeton, Waukesha, Prairie Du Sac, Whitewater, Kenosha,
Janesville, Neshkoro, Fond Du Lac, West Bend, Milwaukee, Sauk
City, Dodgeville, Argyle, Fort Atkinson, and Portage
1257 PM CDT Thu Mar 12 2026

...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 4 PM CDT FRIDAY...

* WHAT...West to northwest winds 25 to 35 mph with gusts up to 60 
  mph expected.

* WHERE...Portions of east central, south central, and southeast 
  Wisconsin.

* WHEN...From 4 AM to 4 PM CDT Friday.

* IMPACTS...Damaging winds can blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid windows during the windstorm. Watch for falling debris and 
tree limbs. Use caution if you must drive.

&&

$$

SHEPPARD
4 follow-up statements
341 
WWUS73 KMKX 130105
NPWMKX

URGENT - WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
805 PM CDT Thu Mar 12 2026

WIZ046-047-051-052-056>060-062>072-130915-
/O.EXT.KMKX.HW.W.0001.260313T0300Z-260313T2100Z/
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
Including the cities of Reedsburg, Fond Du Lac, Barneveld,
Brookfield, Mineral Point, Montello, Sheboygan Falls, Columbus,
Waupun, Oxford, Waukesha, Neshkoro, Mayville, Endeavor,
Darlington, Blanchardville, Plymouth, Berlin, Benton, Muskego,
Belmont, Princeton, Oostburg, Elkhorn, Portage, Janesville,
Delavan, Westfield, Menomonee Falls, Whitewater, Markesan, Lake
Wisconsin, Racine, Cedarburg, New Berlin, Grafton, Shullsburg,
Beaver Dam, Jefferson, East Troy, Argyle, Fort Atkinson, Madison,
Howards Grove, Watertown, Milwaukee, Lake Geneva, Kenosha,
Prairie Du Sac, Beloit, Monroe, Brodhead, Lodi, Baraboo,
Hartford, Germantown, West Bend, Sauk City, Mequon, and
Dodgeville
805 PM CDT Thu Mar 12 2026

...HIGH WIND WARNING NOW IN EFFECT FROM 10 PM TONIGHT UNTIL 4 PM CDT 
FRIDAY...

* WHAT...Initially, south winds 20 to 30 mph with gusts up to 60 mph 
  expected, particularly within precipitation. Then, west winds 20 
  to 30 mph with gusts up to 60 mph expected.

* WHERE...Portions of east central, south central, and southeast 
  Wisconsin.

* WHEN...10 PM Tonight Until 4 PM CDT Friday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...The primary reason for moving the High Wind 
  Warning up in time was to cover the potential for high end winds 
  within the expected precipitation tonight. It is uncertain but the 
  risk is high enough that it should be addressed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

KUROSKI
763 
WWUS73 KMKX 130455
NPWMKX

URGENT - WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
1155 PM CDT Thu Mar 12 2026

WIZ046-047-051-052-056>060-062>072-131300-
/O.CON.KMKX.HW.W.0001.000000T0000Z-260313T2100Z/
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
Including the cities of Reedsburg, Fond Du Lac, Barneveld,
Brookfield, Mineral Point, Montello, Sheboygan Falls, Columbus,
Waupun, Oxford, Waukesha, Neshkoro, Mayville, Endeavor,
Darlington, Blanchardville, Plymouth, Berlin, Benton, Muskego,
Belmont, Princeton, Oostburg, Elkhorn, Portage, Janesville,
Delavan, Westfield, Menomonee Falls, Whitewater, Markesan, Lake
Wisconsin, Racine, Cedarburg, New Berlin, Grafton, Shullsburg,
Beaver Dam, Jefferson, East Troy, Argyle, Fort Atkinson, Madison,
Howards Grove, Watertown, Milwaukee, Lake Geneva, Kenosha,
Prairie Du Sac, Beloit, Monroe, Brodhead, Lodi, Baraboo,
Hartford, Germantown, West Bend, Sauk City, Mequon, and
Dodgeville
1155 PM CDT Thu Mar 12 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM CDT FRIDAY...

* WHAT...Initially, south winds 20 to 30 mph with gusts up to 60 mph 
  expected,
  particularly within precipitation. Then, west winds 20 to 30 mph 
  with gusts up to 60 mph expected. 

* WHERE...Portions of east central, south central, and southeast 
  Wisconsin.

* WHEN...Until 4 PM CDT Friday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...The primary reason for moving the High Wind 
  Warning up in time
  was to cover the potential for high end winds within the expected 
  precipitation tonight. It is uncertain but the risk is high enough
  that it should be addressed. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

KUROSKI
257 
WWUS73 KMKX 131201
NPWMKX

URGENT - WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
701 AM CDT Fri Mar 13 2026

WIZ046-047-051-052-056>060-062>072-132015-
/O.CON.KMKX.HW.W.0001.000000T0000Z-260313T2100Z/
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
Including the cities of Columbus, Janesville, Prairie Du Sac,
Whitewater, Belmont, Racine, Mayville, East Troy, New Berlin,
West Bend, Dodgeville, Portage, Blanchardville, Madison, Sauk
City, Brookfield, Endeavor, Waupun, Monroe, Benton, Montello,
Sheboygan Falls, Menomonee Falls, Markesan, Reedsburg, Neshkoro,
Brodhead, Delavan, Oostburg, Berlin, Cedarburg, Shullsburg,
Mineral Point, Darlington, Muskego, Grafton, Barneveld, Oxford,
Princeton, Argyle, Beloit, Lake Geneva, Waukesha, Elkhorn,
Mequon, Lake Wisconsin, Hartford, Fond Du Lac, Watertown,
Germantown, Plymouth, Jefferson, Kenosha, Lodi, Milwaukee,
Westfield, Baraboo, Fort Atkinson, Beaver Dam, and Howards Grove
701 AM CDT Fri Mar 13 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS 
AFTERNOON...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...Portions of east central, south central, and southeast 
  Wisconsin.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

WAGNER
038 
WWUS73 KMKX 132038
NPWMKX

URGENT - WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
338 PM CDT Fri Mar 13 2026

WIZ051-052-058>060-064>066-069>072-140000-
/O.EXP.KMKX.HW.W.0001.000000T0000Z-260313T2100Z/
/O.NEW.KMKX.WI.Y.0004.260313T2038Z-260314T0000Z/
Fond du Lac-Sheboygan-Dodge-Washington-Ozaukee-Jefferson-Waukesha-
Milwaukee-Rock-Walworth-Racine-Kenosha-
Including the cities of Hartford, Waupun, Cedarburg, Brookfield,
Fond Du Lac, Milwaukee, Beloit, West Bend, Racine, Plymouth,
Kenosha, Muskego, Germantown, Menomonee Falls, Mequon, New
Berlin, Howards Grove, Jefferson, Elkhorn, Mayville, Lake Geneva,
Beaver Dam, Watertown, Fort Atkinson, Janesville, Delavan,
Whitewater, Waukesha, Sheboygan Falls, Oostburg, East Troy, and
Grafton
338 PM CDT Fri Mar 13 2026

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...HIGH WIND WARNING WILL EXPIRE AT 4 PM CDT THIS AFTERNOON...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of east central, south central, and southeast 
  Wisconsin.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

WIZ046-047-056-057-062-063-067-068-132145-
/O.EXP.KMKX.HW.W.0001.000000T0000Z-260313T2100Z/
Marquette-Green Lake-Sauk-Columbia-Iowa-Dane-Lafayette-Green-
Including the cities of Sauk City, Prairie Du Sac, Columbus,
Mineral Point, Neshkoro, Dodgeville, Shullsburg, Monroe,
Westfield, Reedsburg, Madison, Lodi, Darlington, Markesan,
Endeavor, Portage, Barneveld, Lake Wisconsin, Montello,
Princeton, Benton, Argyle, Baraboo, Brodhead, Oxford, Belmont,
Blanchardville, and Berlin
338 PM CDT Fri Mar 13 2026

...HIGH WIND WARNING WILL EXPIRE AT 4 PM CDT THIS AFTERNOON...

Winds have dropped below 58 mph over the area, and the High Wind 
Warning will be allowed to expire.

$$

CMILLER

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this high wind warning went out at Mar 12, 6:38 AM CDT, 6 hours 19 minutes earlier. Its key messages:

  • Widespread rain expected tonight. Some rain-snow mix is possible across the far north, with any accumulation remaining light (half inch or less). Snow showers along the front possible and even some post frontal freezing drizzle Friday morning.
  • A Wind Advisory is in effect late tonight through Friday afternoon for wind gusts of 45 to 50 mph.
  • Confidence is increasing for significant accumulating snow and blowing snow Saturday night through Sunday night. Where exactly the heaviest snow will fall remains uncertain. Pay close attention to the forecast if planning to travel during this time frame.
  • Accumulating sleet/freezing rain will be possible for parts of southern WI during this event as well.
Area forecast discussion, Mar 12, 6:38 AM CDT, 6 hours 19 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
638 AM CDT Thu Mar 12 2026

.KEY MESSAGES...

- Widespread rain expected tonight. Some rain-snow mix is
  possible across the far north, with any accumulation remaining
  light (half inch or less). Snow showers along the front
  possible and even some post frontal freezing drizzle Friday
  morning.

- A Wind Advisory is in effect late tonight through Friday
  afternoon for wind gusts of 45 to 50 mph.

- Confidence is increasing for significant accumulating snow and
  blowing snow Saturday night through Sunday night. Where
  exactly the heaviest snow will fall remains uncertain. Pay
  close attention to the forecast if planning to travel during
  this time frame.

- Accumulating sleet/freezing rain will be possible for parts of
  southern WI during this event as well.

&&

.UPDATE...
Issued 638 AM CDT Thu Mar 12 2026

The snow showers that had developed earlier in conjunction with
a shortwave trough and steep mid level lapse rates have since
dissipated. Sunshine and relatively light winds are expected
into the early afternoon as a sfc ridge shifts across the
region. Clouds will then increase mid to late afternoon with the
onset of mid level warm advection. High temps are expected to
reach lower to middle 40s today. The forecast is still on track
tonight for rain and snow and increasing winds.

Gehring

&&

.SHORT TERM...
Issued 1159 PM CDT Wed Mar 11 2026

Today through Friday:

Conditions have quieted across the area with clear skies
expected for most of tonight with high pressure largely
dominating the region. A brief, transitory period of light
snow/flurries cannot be ruled out late tonight given some
midlevel moisture in the DGZ and some weak omega (perhaps from
mild WAA). But the drier air in the low levels likely prevent
much if anything from reaching the ground. Otherwise quiet
weather is expected through rest of tonight.

Thursday will start fairly quiet as a upper low and
corresponding surface low from the north central US will dig
and strengthen into the Great Lakes region toward the late
afternoon/early evening hours. Generally models have come into
line on this event with models suggestive that this event will
really wrap up and strengthen as it slides through northern WI.
The track and strength of the system has largely led to system
to trend toward a largely rain event for southern WI. Strong
southerly LLJ (upwards of 80 kts) with bring strong WAA in
addition to the PVA from the upper low. This should allow for
some rain primarily ahead of the front during the evening and
overnight hours. Earlier rain likelihood (60+%) will be largely
restricted toward central WI where the better forcing near the
surface low exists and where the moisture profiles near the
surface are better initially. Further south, chances ahead of
the front are lower (35-55%) given some drier air that may need
to be overcome first.

I should begin the mention that some CAMs are suggestive of some
frontal based snow showers Early Friday morning that may
potentially be fairly heavy. With the strong winds expected,
this situation definitely raises some concern for snow squalls.
While there remains high uncertainty with this, it becomes
something to watch for in models over the next 24 hrs. Then
behind the front we really see CAMs dry things out in the DGZ,
in fact, given cooling temperatures some freezing drizzle cannot
be ruled out behind the front though snow will be possible as
well, particularly further north toward the low where moisture
in the DGZ may persist somewhat. Otherwise precip largely pushes
out by mid morning Friday.

The primary story with this event will likely be the potential
impacts from wind. The strong southerly LLJ will push in
Thursday evening, which will start to increase the concern for
strong winds reaching the surface given that low level sounding
profiles are fairly moist to dry adiabatic. The LLJ will also
get stronger toward the early overnight hours. These factors in
conjunction with the increased precip likelihood has caused
increased concern for Wind Advisory criteria by the mid evening
hours. This particularly true if we see the best precip
potential during the late evening and early overnight periods as
precip loading could be a major factor in whether we end up
seeing those high end winds Thursday night. However, because it
is an overnight period it becomes more difficult to expect winds
to naturally mix down. For now, we have started the Wind
Advisory at midnight with an end time of 6PM, but the start time
could be shifted earlier or later depending on the exact timing
of the precip, the precip loading potential and whether we
should expect much mixing overnight at all. Into the daytime
hours, winds will shift westerly behind the front and with
strong CAA and daytime heating we should expect to mix down
winds aloft with a much higher degree of certainty. Winds will
start to come back down late afternoon as the surface low begins
to push out with weak high pressure moving in.

Kuroski

&&

.LONG TERM...
Issued 1159 PM CDT Wed Mar 11 2026

Friday night through Wednesday:

Friday night winds will continue to decrease with a period of
high pressure at the surface and zonal flow aloft. Into the day
Saturday, a band of midlevel moisture and WAA will slide into
southwest WI and continue north through the day. Initially
limited forcing and dry air may limit precip potential but
gradually WAA will strengthen and begin to bring snow across
southern WI. Into Saturday evening and night 850mb WAA will
increase significantly with LLJ factoring in as well as upper
level PVA. Into Sunday additional concern will come from the
impact of banding and strong Fgen that will play a significant
roll in how this system plays out.

It remains difficult to gauge the level of impact this will have
at this time for southern WI as there are two main uncertainties
and sensitivities that will significantly affect the impact this
has on any individual area. The phasing of this system suggest
there are still uncertainties in track and also, although
related, the location of the freezing line. These two factors
will determine in large part the impact this system has. At this
point we know it is going to snow a lot somewhere and there also
may be significant impacts from sleet and freezing rain
potential, primarily for Saturday night and Sunday. While there
is no current consensus among models at this time there is the
general sense the freezing line will be over southern WI
somewhere with heavy snow potential directly north of that line.
This has certainly increased concern for both heavy snow and
icing impacts. We will continue to monitor changes over the next
48 hours as models being to focus in on the exact where and when
of this event.

Otherwise Monday morning remaining snow on the back end of this
system will push out through the day with weak high pressure
pushing in by Monday evening. Tuesday looks largely dry at this
time but into midweek there are some semblances of a few
features that may bring some activity but uncertainty beyond the
weekend event remains high.

Kuroski

&&

.AVIATION...
Issued 638 AM CDT Thu Mar 12 2026

VFR conditions today into the evening. Very breezy south winds
develop this evening shifting westerly late tnt into Fri AM.
Wind gusts to 40-45 kt expected. Widespread rain mixed with snow
at times, especially toward central WI, will develop this
evening and continue into the overnight. MVFR Cigs and Vsbys
will occur with the rain and snow toward central WI. Widespread
MVFR Cigs will then overspread srn WI Fri AM.

Gehring

&&

.MARINE...
Issued 638 AM CDT Wed Mar 11 2026

High pressure of 30.2 inches approaching from the west will move
across Lake Michigan midday. Thus decreasing northwest winds are
expected this morning then backing southerly into the afternoon as
the high moves away.

Strong low pressure of 29.0 inches is then expected to move
through northern Wisconsin into northern Michigan tonight into
Friday. Increasing southerly winds are expected late this
afternoon and evening ahead of the low. Southerly gales are
expected over the entire lake by late evening then becoming west
northwesterly for Friday. A Gale Warning is now in effect from
late this evening into Friday evening. A few storm force gusts are
also possible.

Winds are expected to ease Friday night into Saturday as high
pressure of 30.3 inches moves in from the northwest. Another
strong low pressure system is likely to move through the region
late in the weekend into early next week, with another round of
gales likely. A colder air mass behind the low may lead to a
round of heavy freezing spray Sunday night into Monday as the
strong winds and higher waves linger.

Gehring

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Wind Advisory...WIZ046-WIZ047-WIZ051-WIZ052-WIZ056-WIZ057-
     WIZ058-WIZ059-WIZ060-WIZ062-WIZ063-WIZ064-WIZ065-WIZ066-
     WIZ067-WIZ068-WIZ069-WIZ070-WIZ071-WIZ072...midnight
     Friday to 6 PM Friday.

LM...Gale Warning...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-
     LMZ565-LMZ567-LMZ643-LMZ644-LMZ645-LMZ646-LMZ669-LMZ671-
     LMZ673-LMZ675-LMZ777-LMZ779-LMZ868-LMZ870-LMZ872-LMZ874-
     LMZ876-LMZ878...10 PM Thursday to 10 PM Friday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, X, and YouTube at:
www.facebook.com/NWSMilwaukee
www.x.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Mar 12, 6:16 AM CDT, 6 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
616 AM CDT Thu Mar 12 2026

WIZ046-047-051-052-056>060-062>072-131130-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
616 AM CDT Thu Mar 12 2026

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Today and Tonight

A Wind Advisory goes into effect late tonight for southwesterly
winds gusts of 45 to 50 mph.

A rain and snow mix is expected tonight north of Madison and
Milwaukee.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A Wind Advisory remains in effect on Friday for westerly wind
gusts of 45 to 50 mph.

Confidence is increasing for significant accumulating snow and
blowing snow Saturday night through Sunday night. Where exactly
the heaviest snow will fall remains uncertain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-131130-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
616 AM CDT Thu Mar 12 2026

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Today and Tonight

A Gale Warning is in effect tonight. Brisk southerly winds will
develop and shift southwesterly.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A Gale Warning is in effect for Friday into Friday night. Brisk
westerly winds will shift northwesterly Friday afternoon and
evening.

Gales are likely again Sunday and Monday.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-131130-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
616 AM CDT Thu Mar 12 2026

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Today and Tonight

A Gale Warning is in effect for all of Lake Michigan tonight.
Brisk southerly winds will develop and shift southwesterly.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A Gale Warning is in effect for Friday into Friday night. Brisk
westerly winds will shift northwesterly Friday afternoon and
evening. A few gusts to storm force are possible.

Gales are likely again Sunday and Monday. Heavy freezing spray is
likely.

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 9:13 PM CDTWind AdvisoryMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more16 hr
Mar 12, 3:00 AM CDTGale WarningMKX46 hr
Mar 12, 9:35 AM CDTStorm WarningMKX34 hr
Mar 12, 2:24 PM CDTWinter Storm WatchMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more57 hr

Nearby

High Wind Warnings in Wisconsin, 2026Every high wind warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.